Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 79, NWS Little Rock, AR

April 15, 2001Independence County, Sharp County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 15, 2001, 3:27 AM CDT for Independence County, Sharp County, Arkansas. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 15, 2001, 3:27 AM CDT (08:27 UTC)
Expired
Apr 15, 2001, 4:00 AM CDT
In force
33 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Independence County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 3:45 AM CDTThunderstorm Wind 50 ECave City, ARThunderstorm winds knocked the tops out of trees.
Apr 15, 3:45 AM CDTThunderstorm Wind 50 EBatesville, ARThunderstorm winds downed some trees and power lines in Batesville.
Apr 15, 3:53 AM CDTThunderstorm Wind 53 MOil Trough, AR
Apr 15, 3:56 AM CDTThunderstorm Wind 54 MOil Trough, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:00 AM CDTSevere Thunderstorm WatchSPC4 hr
Apr 15, 2:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:55 PM CDT, 12 hours 32 minutes earlier.

Area forecast discussion, Apr 14, 2:55 PM CDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT APR 14 2001

SATELLITE/RADAR LOOKING MORE CONVECTIVE THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT AS SYSTEM ALOFT IN
SOUTHERN PLAINS MOVES EAST AND INTERACTS WITH WARM FRONT MOVING INTO
SOUTHERN ARKANSAS.

ON SUNDAY...COLD FRONT IN PLAINS WILL PUSH INTO STATE...WITH
SCATTERED SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF FRONT. AS FAR AS
TIMING...LOOKS LIKE FRONT WILL MAKE IT THROUGH NORTH/CENTRAL
ARKANSAS BY EARLY AFTERNOON...WITH SOME CLEARING/BREEZY CONDITIONS
BEHIND FRONT. KEPT CLOUDS/CHANCE OF PRECIPITATION IN THE SOUTH MOST
OF THE DAY.

THROUGH SUNDAY...ATMOSPHERE RATHER UNSTABLE WITH STORMS THAT DEVELOP
POSSIBLY BECOMING SEVERE. APPEARS THAT LARGE HAIL WILL BE THE MAIN
SEVERE WEATHER THREAT.

COLD FRONT TO SOUTH SUNDAY NIGHT WITH CLEARING/COOLER WEATHER. DRY
CONDITIONS IN THE FORECAST ON MONDAY AS WELL.

MUCH STRONGER FRONT/CANADIAN HIGH PRESSURE WILL BUILD INTO ARKANSAS
FROM NORTH MONDAY NIGHT/TUESDAY. SOME CLOUDS/FEW SHOWERS ALONG
FRONT...BUT WILL BE FOLLOWED BY MUCH COOLER AIR. BY WEDNESDAY
MORNING...A FREEZE POSSIBLE IN NORTHERN COUNTIES...WITH SOME FROST
POSSIBLE CENTRAL/SOUTH.

WARMUP WILL FOLLOW THURSDAY/FRIDAY WITH MORE CLOUDS. CHANCE OF
SHOWERS/THUNDERSHOWERS BY THE END OF THE WEEK.   (46)

.LIT...NONE

In the hours before

Local storm report, Apr 14, 10:42 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1042 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0933 PM    1 S REDFIELD              AR   1.75 INCH HAIL
04/14/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT

0940 PM    WHITE HALL                AR   60-70 MPH TSTM WIND GUST
04/14/01   JEFFERSON                      SPOTTERS REPORTED

0943 PM    PINE BLUFF                AR   TORNADO
04/14/01   JEFFERSON                      POSSIBLE TORNADO REPORTED
                                          BY LAW ENFORCEMENT

1000 PM    GRANNIS                   AR   .88 INCH HAIL
04/14/01   POLK                           REPORTED BY LAW
                                          ENFORCEMENT

1007 PM    ALTHEIMER                 AR   WIND DAMAGE
04/14/01   JEFFERSON                      TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

1007 PM    PINE BLUFF                AR   WIND DAMAGE
04/14/01   JEFFERSON                      TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

1007 PM    WHITE HALL                AR   WIND DAMAGE
04/14/01   JEFFERSON                      TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT m

44
Special weather statement, Apr 14, 11:18 PM CDT, 4 hours 9 minutes before
ARZ003>005-012-013-021>023-030>034-037>047-052>057-062>069-151000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 PM CDT SAT APR 14 2001

...SLIGHT RISK OF SEVERE WEATHER DURING THE OVERNIGHT HOURS...

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF SOUTHERN...
CENTRAL...WESTERN AND NORTH CENTRAL ARKANSAS TONIGHT.

ANOTHER IN A SERIES OF LOW PRESSURE SYSTEMS IN THE UPPER ATMOSPHERE
IS FORECAST TO MOVE ACROSS ARKANSAS LATER TONIGHT. ALSO...A
STATIONARY FRONT LOCATED OVER SOUTHERN ARKANSAS WILL CONTINUE TO MOVE
SLOWLY NORTHWARD OVERNIGHT.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL
SYSTEM OVERNIGHT AS THE UPPER LEVEL ENERGY MOVES ACROSS ARKANSAS.

MEANWHILE...A STRONG COLD FRONT OVER THE PLAINS STATES IS FORECAST TO
MOVE CLOSER TO NORTHWEST ARKANSAS BY EARLY SUNDAY MORNING.
THUNDERSTORMS NOW OCCURRING OVER SOUTHEAST KANSAS COULD AFFECT PARTS
OF NORTHERN ARKANSAS LATE TONIGHT.

THE POTENTIAL STILL EXISTS FOR SOME OF THE STORMS TO REACH SEVERE
LEVELS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING STRAIGHT LINE WINDS...ALONG WITH ISOLATED TORNADOES.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.

44
Special weather statement, Apr 15, 12:04 AM CDT, 3 hours 23 minutes before
ARZ003>007-015-150700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1204 AM CDT SUN APR 15 2001

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH CENTRAL ARKANSAS
UNTIL 400 AM CDT...

A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF NORTH
CENTRAL ARKANSAS UNTIL 400 AM SUNDAY MORNING. THE WATCH INCLUDES
AREAS GENERALLY ALONG AND NORTH OF A LINE FROM HARRISON TO MELBOURNE
TO CAVE CITY.

IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
DURING THE OVERNIGHT HOURS.

REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA.

PERSONS OVER NORTH CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER
TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED
FOR YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.

7
44
Local storm report, Apr 15, 12:25 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 AM CDT SUN APR 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1015 PM    4 SE DE WITT              AR   WIND DAMAGE
04/14/01   ARKANSAS                       TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

1040 PM    PINE BLUFF                AR   WIND DAMAGE
04/14/01   JEFFERSON                      ROOF DAMAGE TO SEVERAL
                                          BUILDINGS. ROOF WAS BLOWN
                                          OFF A HARDWARE STORE AT THE
                                          INTERSECKTION OF HWY 365 AND
                                          65. REPORTED BY LAW
                                          ENFORCEMENT

44
Special weather statement, Apr 15, 1:02 AM CDT, 2 hours 25 minutes before
ARZ012-021-022-030-037-038-040-041-150800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
102 AM CDT SUN APR 15 2001

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN ARKANSAS
UNTIL 600 AM CDT...

A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF WESTERN
ARKANSAS UNTIL 600 AM THIS EASTER SUNDAY MORNING. THE WATCH INCLUDES
AREAS GENERALLY ALONG AND WEST OF A LINE FROM MOUNT IDA TO JASPER.

IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
DURING THE OVERNIGHT HOURS. A LINE OF THUNDERSTORMS WAS MOVING
RAPIDLY SOUTHEAST ACROSS NORTHEASTERN OKLAHOMA SHORTLY AFTER
MIDNIGHT AND THIS WILL REACH WESTERN ARKANSAS EARLY THIS MORNING.

REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA.

PERSONS IN WESTERN ARKANSAS SHOULD PREPARE FOR THE POSSIBILITY
OF SEVERE WEATHER TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A
WARNING IS ISSUED FOR YOUR AREA OR THREATENING WEATHER IS SIGHTED.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR EXTREME
NORTHERN ARKANSAS UNTIL 400 AM CDT.

&&

29
Special weather statement, Apr 15, 3:03 AM CDT, 24 minutes before
ARZ003>007-013>016-023>025-031>034-039-042>047-054-055-151000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 AM CDT SUN APR 15 2001

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN...CENTRAL
AND EASTERN ARKANSAS UNTIL 800 AM CDT...

A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF NORTHERN...
CENTRAL...AND EASTERN ARKANSAS UNTIL 800 AM THIS EASTER SUNDAY
MORNING. THE WATCH INCLUDES AREAS GENERALLY ALONG AND NORTH OF
A LINE FROM MALVERN TO BRINKLEY. THIS INCLUDES THE LITTLE ROCK
METROPOLITAN AREA.

IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
THE REST OF TONIGHT. A LINE OF THUNDERSTORMS WAS MOVING
RAPIDLY SOUTHEAST INTO NORTHERN ARKANSAS EARLY THIS MORNING
AND THIS WILL REACH INTO PARTS OF NORTHERN...CENTRAL...AND
EASTERN ARKANSAS DURING THE EARLY MORNING.

REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA.

PERSONS IN NORTHERN...CENTRAL...AND EASTERN ARKANSAS SHOULD PREPARE
FOR THE POSSIBILITY OF SEVERE WEATHER. BE READY TO FIND A PLACE OF
SAFETY IF A WARNING IS ISSUED FOR YOUR AREA OR THREATENING WEATHER IS
SIGHTED.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR PARTS OF
WESTERN ARKANSAS UNTIL 600 AM CDT.

&&

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:10 PM CDTSevere Thunderstorm WarningLZKPolk50 min
Apr 14, 7:43 PM CDTSevere Thunderstorm WarningLZKMontgomery47 min
Apr 14, 8:36 PM CDTSevere Thunderstorm WarningLZKHot Spring39 min
Apr 14, 8:56 PM CDTSevere Thunderstorm WarningLZKGrant, Saline49 min
Apr 14, 9:02 PM CDTSevere Thunderstorm WarningLZKPulaski43 min
Apr 14, 9:17 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke48 min
Apr 14, 9:32 PM CDTTornado WarningLZKJefferson28 min
Apr 14, 9:49 PM CDTTornado WarningLZKArkansas, Jefferson, Lincoln56 min
Apr 14, 9:51 PM CDTSevere Thunderstorm WarningLZKPolk29 min
Apr 14, 10:26 PM CDTTornado WarningLZKDesha39 min
Apr 14, 10:37 PM CDTSevere Thunderstorm WarningLZKPike38 min
Apr 14, 11:55 PM CDTSevere Thunderstorm WarningLZKGarland50 min
Apr 15, 2:12 AM CDTSevere Thunderstorm WarningLZKBoone48 min
Apr 15, 2:30 AM CDTSevere Thunderstorm WarningLZKMarion, Newton, Searcy45 min
Apr 15, 2:48 AM CDTSevere Thunderstorm WarningLZKBaxter, Stone42 min
Apr 15, 3:06 AM CDTSevere Thunderstorm WarningLZKFulton, Izard39 min
Apr 15, 3:54 AM CDTSevere Thunderstorm WarningLZKJackson36 min
Apr 15, 4:12 AM CDTSevere Thunderstorm WarningLZKLogan33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.